# SDR CA010110017

- Difficulty date: December 1, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA 46-350P
- Aircraft time: 97 hours
- Engine: Lyc TIO540AE2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Making Metal
- Location: Engine
- Part time: 176 hours
- Component: Engine, Lyc, TIO540AE2A
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A SCHEDULED OIL/FILTER CHANGE, METAL PARTICLES WERE FOUND IN THE ENGINE OIL SCREEN. IN REFERENCE TO PIPER VSP-127 AND TEXTRON LYCOMINGS SPECIAL ADVISORY 59-800, SAMPLE WAS SENT TO TEXTRON FOR ANALYSIS. AS PER THE SERVICE ADVISORY THE AIRCRAFT WAS GROUNDED. TEXTRON REPORTED THEIR FINDINGS TO BE THAT THE CONTAMINATION WAS ALUMINUM WITH 5% IN CONTENT FROM THE BEARING INSERTS. ENGINE WAS REMOVED AT THEIR INSTRUCTION AND SENT TO THE FACTORY FOR WARRANTY REPAIR.
